Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 25, 2017, 1:31 AM EST for Hamilton County, Marion County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2017, 1:31 AM EST (06:31 UTC)
- Expired
- Feb 25, 2017, 2:15 AM EST
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, TN, Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
716
WUUS54 KMRX 250631
SVRMRX
TNC065-115-250715-
/O.NEW.KMRX.SV.W.0003.170225T0631Z-170225T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
131 AM EST SAT FEB 25 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southeastern Marion County in eastern Tennessee...
Southern Hamilton County in eastern Tennessee...
* Until 215 AM EST/115 AM CST/
* At 130 AM EST/1230 AM CST/, severe thunderstorms were located along
a line extending from near Fairmount to 6 miles south of Jasper,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Lookout Mountain,
Haletown (guild), East Ridge, Hicks Gap S.p., Middle Valley,
Falling Water, Harrison Bay S.p., Shady Grove, Lone Oak, North
Chickamauga Creek Gorge and Mowbray Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3499 8562 3520 8542 3521 8539 3517 8540
3515 8539 3522 8533 3528 8498 3499 8519
3498 8550
TIME...MOT...LOC 0630Z 253DEG 27KT 3519 8542 3497 8559
HAIL...1.00IN
WIND...60MPH
$$
JLW1 follow-up statement
679
WWUS54 KMRX 250703
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
203 AM EST SAT FEB 25 2017
TNC115-250712-
/O.CAN.KMRX.SV.W.0003.000000T0000Z-170225T0715Z/
Marion TN-
203 AM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3500 8543 3501 8542 3504 8541 3504 8539
3507 8536 3509 8536 3511 8538 3511 8539
3515 8539 3522 8532 3528 8498 3499 8519
3498 8548
TIME...MOT...LOC 0702Z 253DEG 28KT 3524 8510 3502 8527
$$
TNC065-250715-
/O.CON.KMRX.SV.W.0003.000000T0000Z-170225T0715Z/
Hamilton TN-
203 AM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR SOUTHERN HAMILTON COUNTY...
At 202 AM EST, severe thunderstorms were located along a line
extending from near Lakesite to Ridgeside, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Lookout Mountain, East
Ridge, Middle Valley, Falling Water, Harrison Bay S.p., Shady Grove
and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8543 3501 8542 3504 8541 3504 8539
3507 8536 3509 8536 3511 8538 3511 8539
3515 8539 3522 8532 3528 8498 3499 8519
3498 8548
TIME...MOT...LOC 0702Z 253DEG 28KT 3524 8510 3502 8527
HAIL...1.00IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 1:18 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 25, 1:18 AM EST, 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
118 AM EST Sat Feb 25 2017
.Aviation...
A line of strong -TSRA will move across the region over the next
3-4 hours. These storms will produce gusty winds locally, heavy
rain, and reduced ceilings and visibilites in the MVFR to IFR
categories. By sunrise, drier air will filter into the region
from the west, breaking up clouds by the late morning and early and
a return to VFR levels. Winds will become gusty at times from the
WNW during the afternoon due to the strong pressure gradient,
before weakening after sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 31 57 39 57 / 0 0 10 50
Knoxville McGhee Tyson Airport, TN 29 53 35 59 / 0 0 0 30
Oak Ridge, TN 27 53 34 59 / 0 0 10 30
Tri Cities Airport, TN 26 49 31 58 / 10 0 0 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 7 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&
AMPHazardous weather outlook, Feb 24, 3:57 AM EST, 21 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 357 AM EST Fri Feb 24 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 357 AM EST Fri Feb 24 2017 /257 AM CST Fri Feb 24 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight A line of severe storms will move into the region late this evening into early Saturday morning. The main threat from these storms will be damaging winds and hail up to the size of quarters. Additionally, an isolated tornado cannot be ruled out. Timing is still uncertain, but it presently appears the best window for storms is from roughly 10 pm Friday to 4 am Saturday morning. Locations north of I-40 and west of I-75 will be most at risk. In addition, strong southerly winds ahead of the front tonight will produce sustained winds of 20 to 30 mph, with gusts up to 45 mph along the high terrain of the Great Smoky Mountains. A Wind Advisory is in effect from 7 pm tonight until 7 AM Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday In the wake of the cold frontal passage, strong gradient northwesterly winds on Saturday will approach advisory level criteria. Strong to severe thunderstorms will be possible late Tuesday into Wednesday morning as the next frontal system impacts the region. A lot of uncertainty exists with the timing of this system, storm environment, and associated impacts. Continue to monitor additional forecasts for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed Friday night into early Saturday morning.
In the hours before
Special weather statement, Feb 25, 12:43 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
1243 AM EST SAT FEB 25 2017
TNZ013-036-037-069-250630-
Anderson TN-Campbell TN-Union TN-Knox TN-
1243 AM EST SAT FEB 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX...ANDERSON...
SOUTHEASTERN CAMPBELL AND UNION COUNTIES UNTIL 130 AM EST...
At 1242 AM EST, Doppler radar was tracking a strong thunderstorm near
Oliver Springs, or near Clinton, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Clinton, Maynardville, Oliver Springs, Plainview, Halls,
Lake City, Norris, Luttrell, Big Ridge S.p., Andersonville, Paulette,
Norris Dam S.p., Powell, Norris Lake and Karns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3623 8369 3621 8370 3618 8373 3617 8372
3615 8374 3592 8424 3599 8432 3604 8434
3646 8397
TIME...MOT...LOC 0542Z 223DEG 44KT 3605 8423
MoultonSpecial weather statement, Feb 25, 12:50 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Morristown TN
1150 PM CST FRI FEB 24 2017
TNZ082-250615-
Bledsoe TN-
1150 PM CST FRI FEB 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLEDSOE COUNTY UNTIL
1215 AM CST...
At 1150 PM CST, Doppler radar was tracking a strong thunderstorm near
Pikeville, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Melvine.
LAT...LON 3575 8527 3575 8526 3576 8527 3577 8510
3576 8507 3577 8504 3575 8503 3577 8493
3576 8492 3569 8499 3568 8498 3567 8500
3557 8511 3554 8511 3561 8516 3571 8527
TIME...MOT...LOC 0550Z 242DEG 39KT 3562 8526
jlwLocal storm report, Feb 25, 1:11 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
111 AM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL CARYVILLE 36.32N 84.22W
02/25/2017 E0.25 INCH CAMPBELL TN PUBLIC
PEA SIZED HAIL REPORTED ON TWITTER.
&&Special weather statement, Feb 25, 1:11 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Morristown TN
111 AM EST SAT FEB 25 2017
TNZ067-081>083-099-250700-
Sequatchie TN-Rhea TN-Bledsoe TN-Roane TN-Hamilton TN-
111 AM EST SAT FEB 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...CENTRAL SEQUATCHIE...
BLEDSOE...NORTHEASTERN HAMILTON AND WEST CENTRAL ROANE COUNTIES UNTIL
200 AM EST/100 AM CST/...
At 111 AM EST/1211 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of Spring
City to 6 miles northeast of Dunlap. Movement was northeast at 55
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dayton, Rockwood, Dunlap, Pikeville, Soddy-Daisy, Spring City,
Graysville, Flat Top Mountain, Eagle Furnace, Mount Crest, Piney
Falls S.p., Evensville, Sale Creek, Stinging Fork Falls S.p., Palio,
Old Washington, Brayton, Birchwood, Grandview and Melvine.
LAT...LON 3577 8518 3577 8504 3575 8503 3585 8475
3584 8461 3568 8475 3570 8477 3561 8478
3555 8483 3555 8488 3551 8486 3544 8491
3544 8495 3547 8498 3538 8503 3536 8497
3530 8501 3536 8550
TIME...MOT...LOC 0611Z 236DEG 49KT 3581 8492 3543 8531
JLWLocal storm report, Feb 25, 1:12 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
112 AM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL JACKSBORO 36.33N 84.19W
02/25/2017 E0.50 INCH CAMPBELL TN PUBLIC
DIME SIZED HAIL REPORTED VIA FACEBOOK.
&&Special weather statement, Feb 25, 1:14 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
114 AM EST SAT FEB 25 2017
TNZ081-098-099-250700-
Sequatchie TN-Marion TN-Hamilton TN-
114 AM EST SAT FEB 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEQUATCHIE...MARION AND
SOUTHERN HAMILTON COUNTIES UNTIL 200 AM EST/100 AM CST/...
At 113 AM EST/1213 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from Dunlap to Bridgeport.
Movement was northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Dunlap, Jasper, Soddy-Daisy, Signal Mountain, Rossville,
South Pittsburg, Walden, Lakesite, Whitwell, Kimball, Ridgeside,
Fairmount, Harrison, Red Bank, Powells Crossroads, Orme, Cartwright,
North Chickamauga Creek Gorge and Lookout Mountain.
LAT...LON 3499 8582 3534 8554 3534 8553 3536 8550
3537 8551 3530 8501 3498 8528
TIME...MOT...LOC 0613Z 238DEG 41KT 3536 8536 3495 8573
JLWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:15 AM EST | Special Weather Statement | MRX | Bledsoe | 45 min |
| Feb 25, 12:16 AM EST | Special Weather Statement | MRX | Scott | 29 min |
| Feb 25, 12:32 AM EST | Special Weather Statement | MRX | Campbell | 43 min |
| Feb 25, 12:34 AM EST | Special Weather Statement | MRX | Marion, Sequatchie | 41 min |
| Feb 25, 12:43 AM EST | Special Weather Statement | MRX | Anderson, Union | 47 min |
| Feb 25, 12:50 AM EST | Special Weather Statement | MRX | Bledsoe | 25 min |
| Feb 25, 1:11 AM EST | Special Weather Statement | MRX | Bledsoe, Rhea, Sequatchie | 49 min |
| Feb 25, 1:14 AM EST | Special Weather Statement | MRX | Hamilton, Marion | 46 min |
| Feb 25, 1:35 AM EST | Special Weather Statement | MRX | Anderson, Morgan, Scott | 25 min |
| Feb 25, 1:53 AM EST | Special Weather Statement | MRX | McMinn, Meigs, Roane | 37 min |
| Feb 25, 1:57 AM EST | Special Weather Statement | MRX | Campbell, Scott | 33 min |
| Feb 25, 2:27 AM EST | Special Weather Statement | MRX | Bradley, McMinn, Meigs, Polk | 48 min |
| Feb 25, 2:29 AM EST | Special Weather Statement | MRX | Anderson, Loudon, Roane | 46 min |
| Feb 25, 2:58 AM EST | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 32 min |
| Feb 25, 3:14 AM EST | Special Weather Statement | MRX | Monroe, Polk | 46 min |
| Feb 25, 3:15 AM EST | Special Weather Statement | MRX | Blount, Jefferson, Knox, Sevier | 45 min |
| Feb 25, 3:25 AM EST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Sevier and 1 more | 35 min |
| Feb 25, 3:57 AM EST | Special Weather Statement | MRX | Blount, Sevier | 33 min |
| Feb 25, 3:57 AM EST | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Jefferson | 48 min |
| Feb 25, 4:34 AM EST | Special Weather Statement | MRX | Sullivan | 26 min |
| Feb 25, 4:59 AM EST | Special Weather Statement | MRX | Johnson, Sullivan | 61 min |
| Feb 25, 5:32 AM EST | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Unicoi | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.